Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 25, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jul 30, 2005, 1:39 PM PDT for Riverside County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2005, 1:39 PM PDT (20:39 UTC)
- Expired
- Jul 30, 2005, 3:45 PM PDT
- In force
- 2 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Riverside County, CA
The radar
The San Diego radar (KNKX), 156 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPSR 302045 FFWPSR CAC065-302345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 139 PM MST SAT JUL 30 2005 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 445 PM MST * AT 135 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER JOSHUA TREE NATIONAL PARK. RUNOFF FROM THIS STORM WILL LIKELY CAUSE FLASH FLOODING ALONG PINTO BASIN ROAD IN THE PARK. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY DRY CREEKS...AND WASHES. MUD AND ROCKS CAN ALSO BE EXPECTED TO BE OVER ROADWAYS IN THE PARK. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3408 11603 3393 11614 3374 11580 3393 11555 $$ MB/DKS
1 follow-up statement
000 WGUS75 KPSR 302304 FFSPSR FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 401 PM MST SAT JUL 30 2005 CAC065-302311- RIVERSIDE CA- 401 PM MST SAT JUL 30 2005 ...THE FLASH FLOOD WARNING FOR THE JOSHUA TREE NATIONAL PARK AREA OF NORTH CENTRAL RIVERSIDE COUNTY IS CANCELLED... THE FLASH FLOOD WARNING FOR JOSHUA TREE NATIONAL PARK HAS BEEN CANCELLED. THE STORM PRODUCING THE HEAVY RAIN HAS MOVED EAST OF THE PARK...AND HAS WEAKENED. MOTORISTS IN THE PARK SHOULD REMAIN ALERT FOR WATER...ROCKS...MUD... AND DEBRIS OVER ROADWAYS...ESPECIALLY ALONG PINTO BASIN ROAD. LAT...LON 3408 11603 3393 11614 3374 11580 3393 11555 $$ MB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 9:35 AM PDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 30, 9:35 AM PDT, 4 hours 4 minutes before
AZZ020>028-CAZ030>033-302300- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 935 AM MST SAT JUL 30 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... STRONG HIGH PRESSURE WILL REMAIN NEAR THE COLORADO-NEW MEXICO BORDER THROUGH EARLY NEXT WEEK...THEN WILL MOVE INTO THE FOUR CORNERS AREA BY THE MIDDLE OF NEXT WEEK. ABUNDANT MOISTURE WILL PERSIST OVER OUR REGION THROUGH AT LEAST THE END OF NEXT WEEK. EXPECT A GOOD CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS THIS WEEKEND AS A COUPLE OF WEAK WEATHER DISTURBANCES MOVE SLOWLY WEST ACROSS NORTHWEST MEXICO AND SOUTHERN ARIZONA. THE CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE NEXT WEEK. TEMPERATURES WILL BE NEAR NORMAL FOR LATE JULY AND EARLY AUGUST. && .DISCUSSION... NOT MUCH TO ADD TO PREVIOOUS DISCUSSION WITH REGARD TO NEW MODEL RUNS. AIRMASS VERY MOIST OVER ENTIRE AREA BUT GREATEST MOISTURE TONGUE WITH P-WATER AROUND 2 INCHES EXTENDS OVER LOWER CO RIVER AREA AND SW AZ. IT IS ALSO THIS AREA WHICH HAS THE LIGHTEST FLOW ALOFT AND GREATEST DIVERGENCE ALOFT SO STORMS WILL BE EASIER TO DEVELOP AND WILL NOT MOVE VERY FAST TODAY. E FLOW OF 20 KTS EXISTS OVER SOUTH CENTRAL AZ SO STORMS WHICH MAY ALSO BE LOCALLY HEAVY WILL BE MOVING W BUT THAT UPPER FLOW DOES DECREASE AS IT GOES FARTHER W. INVERTED TROF ALSO REMAINS OVER SOUTHERN AZ WITH UPPER HI NEAR CO/NM BORDER PROVIDING THE MOIST E FLOW. && .PREVIOUS DISCUSSION... ACTIVE WEATHER WEEK ANTICIPATED FOR OUR FORECAST AREA...WITH POTENTIAL FOR SEVERE STORMS...AS WELL AS LOCALLY HEAVY RAINFALL. STRONG MID-TROPOSPHERIC HIGH CENTER...5970 M...IS CURRENTLY OVER THE COLORADO-NEW MEXICO BORDER...WITH BROAD LOW-MID TROPOSPHERIC TROUGH EXTENDING FROM SOUTHERN BAJA CALIFORNIA SOUTHEAST ARIZONA. RIBBON OF STRONGEST 700-500 MB EAST WINDS CURRENTLY EXISTS OVER OR NEAR EAST-CENTRAL ARIZONA. IN THE UPPER LEVELS (300-200 MB)...LIGHT SOUTHWEST FLOW EXISTS...WITH WEAK DISTURBANCES EMBEDDED IN THAT FLOW. FORECAST AREA HAS BECOME MORE MOIST DURING THE PAST 24 HRS. GOES TPW IMAGE INDICATED MOISTURE RIDGE LIES NEAR THE LOWER COLORADO RIVER...WITH 2 INCHES OF PRECIPITABLE WATER OVER FAR SOUTHEAST CA AND WESTERN AZ...AND SURFACE DEW POINTS RANGED FROM THE MID 60S TO MID 70S AS OF 3 AM. DURING THE SHORT TERM (TODAY THRU MONDAY)...SYNOPTIC SCALE PATTERN DOESNT CHANGE ALL THAT MUCH. THIS SETUP SUPPORTS POTENTIAL FOR ORGANIZED CONVECTION...WITH CLUSTERS OF STORMS PROPAGATING WEST ALL THE WAY ACROSS THE CWA. WESTERN HALF OF CWA WOULD LIKELY EXPERIENCE THE GREATEST POTENTIAL FOR EXCESSIVE RAINFALL...BUT LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH ANY STORMS GIVEN HOW MOIST THE ATMOSPHERE HAS BECOME. SOME SEVERE STORMS WILL BE POSSIBLE EACH DAY...WITH DAMAGING WIND THE PRIMARY THREAT. LOTS OF RESIDUAL CLOUDS WILL EXIST OVER THE HIGHER TERRAIN UPSTREAM FROM OUR FORECAST AREA...AS WELL AS OVER PORTIONS OF THE LOWER DESERT...EACH MORNING...AND THIS WILL CERTAINLY MODULATE INTENSITY AND AREAL COVERAGE OF CONVECTIVE STORMS. FOR NOW...HAVE GONE WITH MODERATE CHANCE POP FOR LATE AFTN/EVENING HOURS OVER MUCH OF AZ PTN OF THE CWA TODAY AND SUNDAY...WITH LOW CHANCE POP MONDAY (KEPT CHANCE POP OUT WEST). IN THE EXTENDED (TUESDAY THRU FRIDAY)...500 MB REFLECTION OF UPPER RIDGE WEAKENS A BIT AND DRIFTS TOWARD THE WEST DURING MIDWEEK...THEN BECOMES CENTERED NEAR THE FOUR CORNERS THURSDAY AND FRIDAY. MID LEVEL FLOW CONTINUES PRIMARILY FROM THE EAST OR SOUTHEAST. MOISTURE RIDGE REMAINS ORIENTED ALONG OR JUST EAST OF THE LOWER COLORADO RIVER...WHILE ABUNDANT MOISTURE PERSISTS OVER THE ENTIRE CWA. AT UPPER LEVELS (300-200 MB)...WEAK RIDGING EXPECTED TUES-WED UNDER CONTINUED WESTERLY FLOW...BUT FLOW PATTERN MAY ACTUALLY BECOME MORE DIFFLUENT FROM THE SOUTH OR SOUTHEAST BY THE END OF NEXT WEEK. && .AVIATION... DISCUSSION FOR 18Z TAFS. TAFS FOR KPHX...KIWA...KYUM...KIPL...AND KBLH ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. DG/DKS NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
Hazardous weather outlook, Jul 30, 6:00 AM PDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 600 AM MST SAT JUL 30 2005 AZZ022-023-027-028-310200- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY-SOUTHWEST MARICOPA COUNTY- 600 AM MST SAT JUL 30 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF MARICOPA COUNTY INCLUDING THE GREATER PHOENIX AREA AS WELL AS NORTHWEST AND NORTH CENTRAL PINAL COUNTY... .DAY ONE...TODAY THERE WILL BE A GOOD CHANCE FOR LATE AFTERNOON AND EVENING THUNDERSTORMS. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...SMALL HAIL...STRONG STRAIGHT LINE WINDS...DENSE BLOWING DUST...AND CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH THE BEST CHANCE ON SUNDAY AND AGAIN TOWARD THE END OF NEXT WEEK. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN... SMALL HAIL...STRONG STRAIGHT LINE WINDS...DENSE BLOWING DUST...AND CLOUD-TO-GROUND LIGHTNING. SPOTTER ACTIVATION MAY BE REQUIRED. AZZ024-310200- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 600 AM MST SAT JUL 30 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS. .DAY ONE...TODAY THERE WILL BE A CHANCE FOR AFTERNOON AND EARLY EVENING THUNDERSTORMS. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...SMALL HAIL...STRONG STRAIGHT LINE WINDS...AND CLOUD-TO-GROUND LIGHTNING. .DAY TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...SMALL HAIL...STRONG STRAIGHT LINE WINDS...AND CLOUD-TO-GROUND LIGHTNING. SPOTTER ACTIVATION MAY BE REQUIRED. AZZ021-026-310200- SOUTHWEST DESERTS-WEST CENTRAL DESERTS- 600 AM MST SAT JUL 30 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHWEST AND WEST- CENTRAL ARIZONA DESERTS. .DAY ONE...TODAY THERE WILL BE A GOOD CHANCE FOR LATE AFTERNOON AND EVENING THUNDERSTORMS. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...STRONG STRAIGHT LINE WINDS...DENSE BLOWING SAND OR DUST...AND CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH THE BEST CHANCE ON SUNDAY. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...STRONG STRAIGHT LINE WINDS...DENSE BLOWING SAND OR DUST...AND CLOUD-TO-GROUND LIGHTNING. SPOTTER ACTIVATION MAY BE REQUIRED. AZZ020-025-CAZ031-310200- LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- YUMA/MARTINEZ LAKE AND VICINITY- 600 AM MST (600 AM PDT) SAT JUL 30 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER COLORADO RIVER VALLEY AND THE YUMA AREA. .DAY ONE...TODAY THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...STRONG STRAIGHT LINE WINDS...DENSE BLOWING SAND OR DUST...SMALL HAIL...AND CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH THE BEST CHANCE ON SUNDAY. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...STRONG STRAIGHT LINE WINDS...DENSE BLOWING SAND OR DUST...SMALL HAIL...AND CLOUD-TO-GROUND LIGHTNING. SPOTTER ACTIVATION MAY BE REQUIRED. CAZ032-033-310200- IMPERIAL COUNTY-RIVERSIDE COUNTY/EASTERN DESERTS- 600 AM PDT SAT JUL 30 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY. .DAY ONE...TODAY THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...STRONG STRAIGHT LINE WINDS...DENSE BLOWING SAND OR DUST...SMALL HAIL...AND CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH THE BEST CHANCE ON SUNDAY. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...STRONG STRAIGHT LINE WINDS... DENSE BLOWING SAND OR DUST...SMALL HAIL...AND CLOUD-TO-GROUND LIGHTNING. CAZ030-310200- JOSHUA TREE NATIONAL PARK/JTNP/- 600 AM PDT SAT JUL 30 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR JOSHUA TREE NATIONAL PARK. .DAY ONE...TODAY THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...STRONG STRAIGHT LINE WINDS...SMALL HAIL...AND CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY. STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN... STRONG STRAIGHT LINE WINDS...SMALL HAIL...AND CLOUD-TO-GROUND LIGHTNING. DG
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:06 PM PDT | Severe Thunderstorm Warning | PSR | Riverside, San Bernardino | 39 min |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.